MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the guidewire and microcatheter were delivered into position, the subject guidewire was used for exchange and to deliver a balloon catheter.During the introduction of the balloon catheter, the tip of the subject guidewire broke in the vessel, leaving the guidewire fragment inside the cerebral blood vessel.Subsequently, the physician used a retriever stent to remove the guidewire fragment.After a long time, the operator finally decided not to continue to treat the occluded vessel and finish the procedure.There was a surgical delay of 30 minutes due to the reported event.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date: updated.D4 gtin: updated.H3 device evaluated by mfg: updated.H4 manufacturing date: updated.F10/h6 device code grid: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection it was observed that, the subject guidewire was returned in two fragments.The subject guidewire was seen to be kinked at 138 cm and 207 cm.The guidewire polytetrafluoroethylene (ptfe) coating was seen to be peeling along the guidewire from roughly 10 cm.The guidewire proximal end was seen to be broken along the nitinol tubing, roughly 289 cm with the core wire exposed.The proximal end had an additional break.The core wire was seen through the distal tip dome.The functional inspection was unable to perform due to damage and catheter not returning.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported subject guidewire distal tip broken/fractured during use was confirmed during analysis.The reported catheter difficulty tracking over guidewire could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that during the introduction of the balloon catheter, the tip of the guidewire in the vessel broke, leaving the guidewire fragment inside the cerebral blood vessel.Subsequently, the physician used a retriever stent to remove the guidewire fragment.Considering the patient's vessel was tortuous so the access was hard to build, and the surgery took so long time, the operator finally decided not to continue to treat the occluded vessel and finish the procedure.Additional information received indicates that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was severely tortuous.When delivered the balloon resistance was encountered and force was used to overcome resistance.The device was returned, and it was confirmed that the distal section of the subject guidewire had been fractured.There was also some kinking noted to the proximal section of the guidewire.The polytetrafluoroethylene (ptfe) coating was noted to be peeling.It was stated that the patient¿s anatomy was severely tortuous, and resistance was encountered, and force was used to overcome resistance during delivery of the balloon catheter.It is probable that the guidewire was fractured as a result of advancing against the resistance experienced during the delivery of the balloon catheter.An assignable cause of procedural factors will be assigned to the reported and analysed damage guidewire distal tip broken/fractured during use and the reported event catheter has difficulty tracking over guidewire, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal section of the guidewire was kinked as a result of handling of the device during use.An assignable cause of handling damage will be assigned to the analysed damage guidewire kinked/bent.It is probable that the polytetrafluoroethylene (ptfe) coating was peeled as a result of interaction with the torque device during use or during removal of the torque device after use, therefore an assignable cause of handling damage will be assigned to the analysed event guidewire ptfe coating peeling.
 
Event or Problem Description
 
Additional Manufacturer Narrative
F10/h6 device code grid: corrected- "peeled" removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
C2/d10 concomitant products grid ¿ added.H11 additional mfg narrative ¿ updated to include additional devices used in procedure.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection it was observed that the subject guidewire was returned in two fragments.The subject guidewire was seen to be kinked at 138 cm and 207 cm.The guidewire polytetrafluoroethylene (ptfe) coating was seen to be peeling along the guidewire from roughly 10 cm.The guidewire proximal end was seen to be broken along the nitinol tubing, roughly 289 cm with the core wire exposed.The proximal end had an additional break.The core wire was seen through the distal tip dome.The functional inspection was unable to perform due to damage and catheter not returning.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported subject guidewire distal tip broken/fractured during use was confirmed during analysis.The reported catheter difficulty tracking over guidewire could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that during the introduction of the balloon catheter, the tip of the subject guidewire in the vessel broke, leaving the guidewire fragment inside the cerebral blood vessel.Subsequently, the physician used a retriever stent to remove the guidewire fragment.Two additional guidewires were not able to be delivered to the location, and during the delivery tips the guidewires were kinked.Finally, the operator decided to stop the procedure.Considering the patient's vessel was tortuous so the access was hard to build, and the tortuous, took so long time, the operator finally decided not to continue to treat the occluded vessel and finish the procedure.Additional information received indicates that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was severely tortuous.When delivered the balloon resistance was encountered and force was used to overcome resistance.The device was returned, and it was confirmed that the distal section of the subject guidewire had been fractured.There was also some kinking noted to the proximal section of the guidewire.The polytetrafluoroethylene (ptfe) coating was noted to be peeling.It was stated that the patient¿s anatomy was severely tortuous, and resistance was encountered, and force was used to overcome resistance during delivery of the balloon catheter.It is probable that the guidewire was fractured as a result of advancing against the resistance experienced during the delivery of the balloon catheter.An assignable cause of procedural factors will be assigned to the reported and analysed damage guidewire distal tip broken/fractured during use and the reported event catheter has difficulty tracking over guidewire, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal section of the guidewire was kinked as a result of handling of the device during use.An assignable cause of handling damage will be assigned to the analysed damage guidewire kinked/bent.It is probable that the polytetrafluoroethylene (ptfe) coating was peeled as a result of interaction with the torque device during use or during removal of the torque device after use, therefore an assignable cause of handling damage will be assigned to the analysed event guidewire ptfe coating peeling.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22724033
Report Number3012931345-2025-00129
Device Sequence Number8418380
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270205(10)0000618543
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000618543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer10/10/2025
10/31/2025
11/17/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/30/2025
11/03/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JIUSHISHENTONG RETRIEVER (UNKNOWN); LIKAI BALLOON CATHETER (UNKNOWN); LIKAI MICROCATHETER (UNKNOWN); SYNCHRO GUIDEWIRE (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceAsian